MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDNS070Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).D.4: the trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.E.1: the name, phone and email address of the initial reporter are not available / reported.H.4: the device manufacture date is not known as the device lot number is not available / not reported.Based on complaint information, the device was not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.The lot number of the device is not known; therefore, manufacturing documentation review not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00038 and 3005172759-2023-00039.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a revision hybrid functional endoscopic sinus surgery procedure on (b)(6) 2023, when the 0° trudi nav suction device (tdns000z / lot# unknown) was inserted into the back wall of the maxillary sinus, the 0° trudi nav suction device was displayed on the trudi system about 1 cm anteriorly / posteriorly off.The device was replaced with a 70° trudi nav suction device (tdns070z / lot# unknown) and the issue persisted.The instrument adaptor was also replaced without resolution.It was reported that the procedure was completed without resolution; field service engineer (fse) follow-up was requested.There was no report of any negative patient impact.On 04-jul-2023, additional information was received.Related to the 70° trudi nav suction device, the information indicated that the lot number is not available.The device had been reprocessed 20 times; the sterilization method used was not known.When the reported accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.No error message was on the trudi nav monitor.The device was plugged in after registration.The patient tracker was not moved; the patient tracker was not under tension in relation to this event.Computed tomography (ct) image was used as the primary image.The ct scan contains 200+ slices.The information indicated that the inaccuracy was determined ¿inside maxillary at back wall.¿ there was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move; the patient did not move.No other device¿s shaft was in the proximity of the transmitter of the emitter pad.The trudi system serial number was reported to be (b)(6).Related to the 0° trudi nav suction device, the information indicated that the lot number is not available.The device had been reprocessed 43 times; the sterilization method used was not known.When the reported accuracy issue was observed, the bar below the device icon on the trudi system monitor was green.No error message was on the trudi nav monitor; the device was ¿just inaccurate.¿ the device was plugged in after registration.The patient tracker was not moved; the patient tracker was not under tension in relation to this event.Computed tomography (ct) image was used as the primary image.The ct scan contains 200+ slices.The information indicated that the inaccuracy was determined at the ¿back wall inside the maxillary sinus.¿ there was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad did not move; the patient did not move.No other device¿s shaft was in the proximity of the transmitter of the emitter pad.The trudi system serial number was reported to be (b)(6).Based on the modified additional information received on 04-jul-2023, the reported issue related to the 0° trudi nav suction device and the 70° trudi nav suction device have been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunctions.¿.

Brand Name
TRUDI SUCTION, 70 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17262971
Report Number3005172759-2023-00039
Device Sequence Number7911799
Product Code PGW
UDI-Device Identifier10705031245884
UDI-Public10705031245884
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDNS070Z
Device Catalogue NumberTDNS070Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown